Alert archive / Georgia / River Flood Warnings in 2023

River Flood Warning 16, NWS Atlanta, GA

January 4, 2023Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 4, 2023, 9:21 AM EST for Fulton County, Georgia. It was in force for 21 days.

The area

The outline as issued.

The facts

Issued
Jan 4, 2023, 9:21 AM EST (14:21 UTC)
Expired
Jan 25, 2023, 9:21 AM EST
In force
21 days
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Fulton County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nancy Creek at West Wesley Road at Atlanta (NANG1).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02336410, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

019 
WGUS42 KFFC 041421
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
921 AM EST Wed Jan 4 2023

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Nancy Creek at West Wesley Road at Atlanta affecting Fulton 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC121-050230-
/O.NEW.KFFC.FL.W.0016.230104T1421Z-000000T0000Z/
/NANG1.1.ER.230104T1335Z.230104T1415Z.000000T0000Z.NO/
921 AM EST Wed Jan 4 2023

...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Nancy Creek at West Wesley Road at Atlanta.

* WHEN...From this morning until further notice.

* IMPACTS...At 12 feet, Flood Stage is reached. Minor flooding of 
  residential yards occurs along the creek upstream and downstream 
  from the gage on West Wesley Road. This includes Nancy Creek Road 
  and Ridge Valley Court. Portions of The Westminster Schools 
  athletic fields upstream from the gage will begin to flood.

* ADDITIONAL DETAILS...
  - At 9:15 AM EST Wednesday the stage was 12.4 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3388 8444 3384 8440 3382 8441 3383 8446


$$
2 follow-up statements
473 
WGUS82 KFFC 042147
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
447 PM EST Wed Jan 4 2023

...The Flood Warning continues for the following rivers in Georgia...

  Little River at GA 5 near Woodstock affecting Cherokee County.

  Etowah River Downstream I-575 at Canton affecting Cherokee County.

  Chattahoochee River at US 41 at Atlanta affecting Cobb and Fulton 
  Counties.

  Nancy Creek at West Wesley Road at Atlanta affecting Fulton 
  County.

For the Etowah River Basin...including Landrum, Russell Creek 
downstream of Head Lake Dawsonville, Dawsonville, Dawsonville, 
Dawsonville, Matt, Ball Ground, Canton, Old GA 5 below Ball Ground, 
Canton, Canton, Waleska, Woodstock, Noonday Creek above Chastain 
Meadows Pkwy Marietta, Woodstock, Woodstock, Kennesaw, Acworth, 
Allatoona Dam above Cartersville, Rockmart, Cartersville, Dallas, 
Kingston, Kingston, Rome, Rome...Minor flooding is forecast.
For the Chattahoochee River Basin...including Helen, Dahlonega, 
Cornelia, Buford, Buford, Suwanee, Suwanee, Chattahoochee River 
upstream McGinnis Ferry Rd, Norcross, Chattahoochee River above 
Roswell, Roswell, Powers Ferry & I285 Atlanta, Smyrna, Chattahoochee 
River below Morgan Falls Dam, Atlanta, Atlanta, Atlanta, Atlanta, 
Fairplay, Whitesburg, Fairburn, Whitesburg, Whitesburg, Franklin, 
Corinth, Hammett Rd below Hogansville, Franklin, West Point, Union, 
Columbus, Omaha...Moderate flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

&&


GAC057-051000-
/O.CON.KFFC.FL.W.0024.000000T0000Z-000000T0000Z/
/WODG1.1.ER.230104T1613Z.230104T2015Z.000000T0000Z.NO/
447 PM EST Wed Jan 4 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Little River at GA 5 near Woodstock.

* WHEN...Until further notice.

* IMPACTS...At 13 feet, Minor flooding will continue in the 
  woodlands and fields upstream and downstream from the gage at Old 
  Georgia Highway 5. A public boat ramp just downstream and on the 
  right bank from the bridge will be under 3 feet of water. Portions 
  of the South Cherokee Recreation Park and the soccer fields off 
  Druw Cameron Drive will be under two feet of water.

* ADDITIONAL DETAILS...
  - At 4:15 PM EST Wednesday the stage was 12.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:15 PM EST Wednesday was 12.4 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 11 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3415 8438 3410 8434 3407 8448 3414 8461
      3418 8456 3414 8447


$$

GAC057-051000-
/O.CON.KFFC.FL.W.0023.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.230104T1518Z.230104T2045Z.000000T0000Z.UU/
447 PM EST Wed Jan 4 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Etowah River Downstream I-575 at Canton.

* WHEN...Until further notice.

* IMPACTS...At 22 feet, Minor flooding expands much further into the 
  woodlands and fields along the river generally east of Canton near 
  the Interstate 575 bridge. A grassy lot behind a pump station off 
  of Riverstone Parkway and areas behind the businesses on Old Ball 
  Ground Highway and Keith Drive are flooded with up to 3 feet of 
  water. An inground electrical box near the pump station and truck 
  trailers at the end of Keith Drive will begin to flood. Flood 
  waters will surround the wooden structure supporting the USGS gage 
  house.

* ADDITIONAL DETAILS...
  - At 3:45 PM EST Wednesday the stage was 21.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:45 PM EST Wednesday was 21.2 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 17 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
      3427 8450 3433 8440


$$

GAC067-121-051000-
/O.CON.KFFC.FL.W.0018.000000T0000Z-000000T0000Z/
/VIXG1.1.ER.230104T1420Z.230104T2045Z.000000T0000Z.NO/
447 PM EST Wed Jan 4 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Chattahoochee River at US 41 at Atlanta.

* WHEN...Until further notice.

* IMPACTS...At 16.0 feet, Minor flooding expands in the woodlands 
  and affects large portions of the Chattahoochee National 
  Recreation Area along the river upstream and downstream from the 
  gage on Cobb Parkway. The flood waters will be around one foot 
  deep over portions of the access road to the recreation area.

* ADDITIONAL DETAILS...
  - At 3:45 PM EST Wednesday the stage was 16.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:45 PM EST Wednesday was 16.9 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 14 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3392 8447 3391 8440 3382 8442 3383 8449


$$

GAC121-051000-
/O.CON.KFFC.FL.W.0016.000000T0000Z-000000T0000Z/
/NANG1.1.ER.230104T1335Z.230104T1830Z.000000T0000Z.NO/
447 PM EST Wed Jan 4 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Nancy Creek at West Wesley Road at Atlanta.

* WHEN...Until further notice.

* IMPACTS...At 12 feet, Flood Stage is reached. Minor flooding of 
  residential yards occurs along the creek upstream and downstream 
  from the gage on West Wesley Road. This includes Nancy Creek Road 
  and Ridge Valley Court. Portions of The Westminster Schools 
  athletic fields upstream from the gage will begin to flood.

* ADDITIONAL DETAILS...
  - At 4:15 PM EST Wednesday the stage was 12.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:15 PM EST Wednesday was 14.2 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 12 feet.
  - Flood History...This crest compares to a previous crest of
    12.8 feet on 02/06/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3388 8444 3384 8440 3382 8441 3383 8446


$$
795 
WGUS82 KFFC 050026
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
726 PM EST Wed Jan 4 2023

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Chattahoochee River near Chattahoochee River above Roswell 
  affecting Fulton County.

  Nancy Creek at West Wesley Road at Atlanta affecting Fulton 
  County.

GAC121-050130-
/O.CAN.KFFC.FL.W.0020.000000T0000Z-230105T0026Z/
/RWLG1.1.ER.230104T1430Z.230104T1845Z.230104T2249Z.UU/
726 PM EST Wed Jan 4 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Chattahoochee River near Chattahoochee River above Roswell.

* ADDITIONAL DETAILS...
  - At 7:00 PM EST Wednesday the stage was 8.6 feet.
  - Forecast...The river is expected to fall to 3.5 feet early
    Monday afternoon.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3402 8426 3396 8426 3397 8434 3396 8435
      3398 8441 3404 8434


$$

GAC121-050130-
/O.CAN.KFFC.FL.W.0016.000000T0000Z-230105T0026Z/
/NANG1.1.ER.230104T1335Z.230104T1830Z.230104T2131Z.NO/
726 PM EST Wed Jan 4 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Nancy Creek at West Wesley Road at Atlanta.

* ADDITIONAL DETAILS...
  - At 7:15 PM EST Wednesday the stage was 9.8 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3388 8444 3384 8440 3382 8441 3383 8446


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 4, 6:40 AM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Jan 4, 6:40 AM EST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
640 AM EST Wed Jan 4 2023

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Thursday)
Issued at 408 AM EST Wed Jan 4 2023

A tornado watch has been issued to start off the morning for a line
south of the I-20 corridor. The south and central regions of the CWA
are still seeing temperatures in the upper 60s and low 70s at the
time of this AFD. Any additional heating before the front arrives
will continue to prime the environment for another round of strong
to severe storms south I-20.

The primary threats in this morning's watch area will be damaging
winds and the possibility of isolated tornadoes. Moderate SBCAPE
values of 1500 J/KG and effective bulk shear exceeding 60kts. Any
storm that forms in this sector will also be working with SRH values
near 400 m2/s2 so rotation and mesocyclones can be expected even
with non tornado producing storms. We've already seen embedded
supercells in the line as it approaches, and conditions are
favorable for the formation of discrete supercells out ahead of the
line. The situation continue to evolve and remain complex, please
continue to monitor the forecast for the most up to date information
concerning on going watches and warnings.

A flood watch will remain in effect until Wednesday night, and
additional rainfall of up to two inches are possible with isolated
higher totals in areas of training storms. While no additional
counties have been added during this mornings forecast period, heavy
rain continues to fall just north of the metro ATL area and training
storms just north of I-20 will need to be watched closely for flash
flooding as more rain continues to fall.

The front should clear the area after 7PM today and and cooler
temperatures and clear weather will eventually push in for Thursday.
Temps in the mid to upper 60s will be likely for tomorrow as winds
turn more westerly, but we still remain around 10 degrees above
average; a trend that will likely continue through the long term.

Vaughn

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 408 AM EST Wed Jan 4 2023

A comparatively cooler and drier airmass will be in place across
north and central Georgia as the extended period begins on Friday.
An upper level ridge and associated surface high will move over the
Southeast on Friday, which will keep weather conditions benign and
skies mostly clear across the region on Friday and Saturday. Low
temperatures are forecast to drop into the 30s across the forecast
area as the morning begins. Afternoon highs will still be 3-6
degrees above climatological normals, but no longer pushing record
values, rising into the mid 50s in north Georgia and upper 50s to
low 60s in central Georgia. After starting the morning in the mid
30s across the area on Saturday, temperatures will climb under the
influence of the ridge, reaching into the low to mid 60s across the
area in the afternoon.

A weak frontal system will drop into north Georgia on Saturday night
into Sunday. However, low-level moisture and instability continue to
appear limited across the area, so a slight chance of showers with
no thunderstorms has been maintained across north Georgia for
Saturday night into Sunday. The frontal boundary is anticipated to
sag into north Georgia before stalling and washing out early Monday.
Model guidance continues to diverge on the upper level flow pattern
during the early portions of next week. The potential remains for
additional waves to traverse the remnant boundary, so slight to low-
end chance PoPs have been maintained on Monday and Tuesday. The
potential for a wintry mix in the higher elevations of northeast
Georgia will need to be monitored at the tail-end of the period, as
there is a slight chance that precip overrunning the frontal zone
may overlap with border-line freezing temperatures in this area
Monday night into Tuesday morning.

King

&&

.AVIATION...
(12Z TAFS)
Issued at 639 AM EST Wed Jan 4 2023

The strongest TSRA has cleared ATL and continues to move East. TSRA
is still possible with gusty winds until 16Z today. Some lingering
RA will begin to dissipate after 18Z as WX clears the area. Some
gusts in remaining TSRA could be up to 20kts with IFR cigs in
convection and MVFR outside. CIGS should become VFR after 18Z.

//ATL Confidence...Avi Update...

Medium on WX timing end.
Medium to high on all other elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          44  65  38  55 /   0   0   0   0
Atlanta         48  63  37  54 /   0   0   0   0
Blairsville     39  57  32  49 /   0   0   0   0
Cartersville    42  61  34  54 /   0   0   0   0
Columbus        47  67  38  60 /   0   0   0   0
Gainesville     45  60  37  53 /   0   0   0   0
Macon           44  70  39  61 /   0   0   0   0
Rome            42  61  34  55 /   0   0   0   0
Peachtree City  43  64  36  56 /   0   0   0   0
Vidalia         54  74  42  61 /  20   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for GAZ008-009-013>016-021>025-
027-031>038-041>050-052>060-066>072-078>082-089>092-094-102-103.

&&

SHORT TERM...Vaughn
LONG TERM....King
AVIATION...Vaughn
Hazardous weather outlook, Jan 4, 4:46 AM EST, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
446 AM EST Wed Jan 4 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
446 AM EST Wed Jan 4 2023

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will continue across north and central
Georgia this morning morning and afternoon ahead of an advancing
cold front. Several storms could become severe capable of
producing damaging wind gusts, brief tornadoes, and frequent
lightning. A Tornado Watch is in effect for areas to the south of
the I-20 corridor until 12 PM EST.

Locally heavy rainfall this morning and afternoon could lead to
flash flooding and river flooding concerns. A Flood Watch remains
in effect for portions of north and central Georgia until 7 PM
EST.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jan 4, 8:54 AM EST, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
854 AM EST Wed Jan 4 2023

GAZ074-076-085-097-106>109-041430-
Crisp GA-Jefferson GA-Washington GA-Johnson GA-Wilcox GA-Laurens GA-
Dodge GA-Pulaski GA-
854 AM EST Wed Jan 4 2023

...Strong thunderstorms will impact portions of Laurens, Dodge,
southeastern Pulaski, Wilcox, southeastern Washington, Johnson,
southeastern Jefferson and southeastern Crisp Counties through 930 AM
EST...

At 854 AM EST, a line of strong thunderstorms was along a line
extending from 6 miles east of Oconee to Gresston to Arabi, and
moving east at 55 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dublin, Eastman, Abbeville, Wrightsville, East Dublin, Wadley,
Chester, Rochelle, Milan, Adrian, Arabi, Dexter, Dudley, Cadwell,
Pineview, Harrison, Rhine, Chauncey, Pitts and Rentz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until noon EST for central and east
central Georgia. A Tornado Watch also remains in effect until 200 PM
EST for central and east central Georgia.

&&

LAT...LON 3245 8317 3243 8315 3247 8316 3284 8287
      3295 8228 3282 8238 3281 8242 3278 8240
      3269 8250 3264 8250 3258 8259 3252 8258
      3251 8265 3249 8264 3245 8269 3232 8273
      3184 8327 3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 1354Z 263DEG 47KT 3282 8285 3230 8324 3183 8371

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Jan 4, 9:05 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 AM EST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     TSTM WND DMG     3 NW WALESKA            34.34N 84.59W
01/04/2023                   CHEROKEE           GA   PUBLIC

            MULTIPLE TREES DOWN, INCLUDING A TREE DOWN
            ON A STRUCTURE. NO INJURIES REPORTED.

&&
Local storm report, Jan 4, 9:11 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
911 AM EST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 AM     FLASH FLOOD      3 W FISH CREEK          34.01N 85.18W
01/04/2023                   POLK               GA   EMERGENCY MNGR

            MULTIPLE ROADS CLOSED DUE TO FLOODING,
            INCLUDING GRADY ROAD, WHITE RIVER ROAD,
            HARDIN ROAD, SHILO ROAD, AND MOUNTAIN HOME
            LOOP.

&&
Local storm report, Jan 4, 9:15 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 AM EST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      1 SW ATLANTA            33.74N 84.40W
01/04/2023                   FULTON             GA   BROADCAST MEDIA

            GLENN STREET (DOWNTOWN ATLANTA) CLOSED DUE
            TO FLOODING. CAR STUCK IN FLOOD WATERS.

&&
Local storm report, Jan 4, 9:18 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
918 AM EST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 AM     FLASH FLOOD      3 ESE FISH CREEK        34.00N 85.09W
01/04/2023                   POLK               GA   EMERGENCY MNGR

            HORSESHOE CIRCLE (ROAD) WASHED OUT IN
            ROCKMART. ADDITIONAL ROADS AROUND AREA
            IMPASSIBLE DUE TO SIGNIFICANT FLOOD WATERS,
            INCLUDING BROCK ROAD AND STRINGER ROAD.

&&
Local storm report, Jan 4, 9:20 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 AM EST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 AM     FLASH FLOOD      1 NNW DORAVILLE         33.91N 84.28W
01/04/2023                   DEKALB             GA   BROADCAST MEDIA

            RIGHT LANES BLOCKED ON I-285 AT PEACHTREE
            INDUSTRIAL BLVD DUE TO SIGNIFICANT WATER
            OVER ROADWAY.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 7:12 PM ESTSpecial Weather StatementFFCBaldwin, Jones33 min
Jan 3, 7:28 PM ESTSpecial Weather StatementFFCMarion32 min
Jan 3, 7:31 PM ESTSpecial Weather StatementFFCPeach44 min
Jan 3, 7:33 PM ESTSpecial Weather StatementFFCClarke27 min
Jan 3, 7:51 PM ESTSpecial Weather StatementFFCDooly24 min
Jan 3, 8:46 PM ESTSpecial Weather StatementFFCBleckley, Pulaski29 min
Jan 3, 9:16 PM ESTSpecial Weather StatementFFCTaylor29 min
Jan 3, 9:40 PM ESTSpecial Weather StatementFFCMuscogee35 min
Jan 3, 10:52 PM ESTSpecial Weather StatementFFCTaylor23 min
Jan 3, 11:17 PM ESTSpecial Weather StatementFFCBibb, Crawford, Taylor28 min
Jan 3, 11:34 PM ESTSpecial Weather StatementFFCCarroll26 min
Jan 3, 11:44 PM ESTSpecial Weather StatementFFCBibb, Crawford31 min
Jan 4, 12:07 AM ESTSpecial Weather StatementFFCFayette8 min
Jan 4, 12:24 AM ESTSpecial Weather StatementFFCClayton, Fayette36 min
Jan 4, 12:59 AM ESTSpecial Weather StatementFFCFloyd31 min
Jan 4, 1:42 AM ESTSpecial Weather StatementFFCGordon33 min
Jan 4, 3:24 AM ESTSpecial Weather StatementFFCBartow, Floyd, Gordon, Polk96 min
Jan 4, 3:49 AM ESTSpecial Weather StatementFFCCherokee, Pickens26 min
Jan 4, 4:05 AM ESTSpecial Weather StatementFFCCherokee, Haralson, Paulding115 min
Jan 4, 4:25 AM ESTSpecial Weather StatementFFCLumpkin35 min
Jan 4, 4:32 AM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard, Troup43 min
Jan 4, 4:51 AM ESTSpecial Weather StatementFFCWhite9 min
Jan 4, 4:54 AM ESTSpecial Weather StatementFFCFulton36 min
Jan 4, 5:14 AM ESTSpecial Weather StatementFFCGwinnett31 min
Jan 4, 5:17 AM ESTSpecial Weather StatementFFCCoweta, Fayette, Meriwether28 min
Jan 4, 5:19 AM ESTSpecial Weather StatementFFCDouglas26 min
Jan 4, 5:27 AM ESTSpecial Weather StatementFFCCobb, DeKalb, Forsyth, Fulton, Gwinnett, Hall63 min
Jan 4, 5:32 AM ESTRiver Flood WarningFFCForsyth, Fulton49 hr
Jan 4, 5:33 AM ESTSevere Thunderstorm WarningFFCHarris, Muscogee, Talbot42 min
Jan 4, 5:37 AM ESTRiver Flood WarningFFCDeKalb21 days
Jan 4, 5:37 AM ESTSevere Thunderstorm WarningFFCClayton, Coweta, DeKalb, Fayette, Fulton, Henry and 4 more23 min
Jan 4, 5:55 AM ESTFlash Flood WarningFFCCherokee, Clayton, Cobb, DeKalb, Douglas, Forsyth and 5 more6 hr
Jan 4, 5:57 AM ESTSpecial Weather StatementFFCDeKalb, Henry, Newton, Rockdale, Spalding33 min
Jan 4, 6:05 AM ESTSpecial Weather StatementFFCBartow, Cherokee, Floyd, Gilmer, Gordon, Paulding and 2 more55 min
Jan 4, 6:12 AM ESTSpecial Weather StatementFFCTalbot, Upson33 min
Jan 4, 6:24 AM ESTRiver Flood WarningFFCDeKalb, Fulton21 days
Jan 4, 6:27 AM ESTSpecial Weather StatementFFCBarrow, Jackson, Madison93 min
Jan 4, 6:29 AM ESTRiver Flood WarningFFCFulton, Gwinnett5 hr
Jan 4, 6:32 AM ESTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart28 min
Jan 4, 6:48 AM ESTSpecial Weather StatementFFCUpson27 min
Jan 4, 6:48 AM ESTSpecial Weather StatementFFCMorgan27 min
Jan 4, 6:55 AM ESTRiver Flood WarningFFCDeKalb, Fulton6 hr
Jan 4, 6:55 AM ESTSpecial Weather StatementFFCClarke, Oconee35 min
Jan 4, 7:05 AM ESTSpecial Weather StatementFFCCrawford, Marion, Schley, Taylor, Webster25 min
Jan 4, 7:06 AM ESTSpecial Weather StatementFFCBartow, Cherokee, Floyd, Gordon, Haralson, Paulding and 2 more54 min
Jan 4, 7:09 AM ESTRiver Flood WarningFFCForsyth21 hr
Jan 4, 7:11 AM ESTRiver Flood WarningFFCGilmer2 hr
Jan 4, 7:16 AM ESTRiver Flood WarningFFCPolk21 days
Jan 4, 7:16 AM ESTSpecial Weather StatementFFCGreene29 min
Jan 4, 7:19 AM ESTSpecial Weather StatementFFCJones, Monroe26 min
Jan 4, 7:24 AM ESTSpecial Weather StatementFFCCrawford, Schley, Webster36 min
Jan 4, 7:25 AM ESTRiver Flood WarningFFCGwinnett9 hr
Jan 4, 7:27 AM ESTSpecial Weather StatementFFCOglethorpe63 min
Jan 4, 7:38 AM ESTAreal Flood WarningFFCBartow, Carroll, Floyd, Gordon, Haralson, Paulding and 1 more5 hr
Jan 4, 7:43 AM ESTFlash Flood WarningFFCClarke, Madison, Morgan, Oconee, Oglethorpe, Walton4 hr
Jan 4, 7:47 AM ESTSpecial Weather StatementFFCBaldwin, Twiggs28 min
Jan 4, 8:00 AM ESTSpecial Weather StatementFFCDooly, Houston30 min
Jan 4, 8:08 AM ESTRiver Flood WarningFFCBartow3 hr
Jan 4, 8:13 AM ESTSevere Thunderstorm WarningFFCWilkes11 min
Jan 4, 8:16 AM ESTSpecial Weather StatementFFCGlascock, Hancock, Taliaferro, Twiggs, Warren, Washington and 1 more29 min
Jan 4, 8:25 AM ESTRiver Flood WarningFFCGwinnett110 min
Jan 4, 8:27 AM ESTRiver Flood WarningFFCGwinnett21 hr
Jan 4, 8:29 AM ESTRiver Flood WarningFFCCobb2 hr
Jan 4, 8:32 AM ESTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Pulaski, Wilcox28 min
Jan 4, 8:35 AM ESTRiver Flood WarningFFCCherokee, Cobb21 days
Jan 4, 8:49 AM ESTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington26 min
Jan 4, 8:53 AM ESTRiver Flood WarningFFCCobb4 hr
Jan 4, 8:54 AM ESTSpecial Weather StatementFFCDodge, Johnson, Laurens, Wilcox36 min
Jan 4, 9:12 AM ESTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren, Washington33 min
Jan 4, 9:27 AM ESTSpecial Weather StatementFFCDodge, Emanuel, Laurens, Montgomery, Telfair, Treutlen and 1 more48 min
Jan 4, 9:53 AM ESTSpecial Weather StatementFFCToombs82 min
Jan 4, 9:59 AM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe25 hr
Jan 4, 10:02 AM ESTRiver Flood WarningFFCCobb, Fulton18 hr
Jan 4, 10:04 AM ESTRiver Flood WarningFFCGwinnett, Walton21 days
Jan 4, 10:19 AM ESTRiver Flood WarningFFCFulton15 hr
Jan 4, 10:20 AM ESTRiver Flood WarningFFCCobb21 days
Jan 4, 10:27 AM ESTRiver Flood WarningFFCCobb, Fulton17 hr
Jan 4, 10:56 AM ESTRiver Flood WarningFFCCherokee21 days
Jan 4, 11:42 AM ESTRiver Flood WarningFFCCherokee11 hr
Jan 4, 11:46 AM ESTRiver Flood WarningFFCCobb16 hr

Nearby

River Flood Warnings in Georgia, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.